Title: The statistical properties of the networks of emigrants: the Ecuadorian case
Authors: ESPINOSA ALEXANDRAHORNA LUÍSMENDIETA MUÑOZ RODRIGOPONTAROLLO NICOLA
Citation: INTERNATIONAL MIGRATION vol. 57 no. 4 p. 40-57
Publisher: WILEY-BLACKWELL
Publication Year: 2019
JRC N°: JRC112650
ISSN: 0020-7985 (online)
URI: https://onlinelibrary.wiley.com/doi/full/10.1111/imig.12547
http://publications.jrc.ec.europa.eu/repository/handle/JRC112650
DOI: 10.1111/imig.12547
Type: Articles in periodicals and books
Abstract: This article shows that the threshold model appropriately analysed can explain the emigration process as a consequence of the network features, where the willingness to emigrate depends on the personal and household conditions borne by the emigrant. In such a case, the emigration process can be defined in terms of a Pólya schema, and the emigration rate converges almost surely to a random variable with a beta distribution, which fully characterizes the network (assimilation, integration, separation or marginalization). The model is applied to Ecuador, which has experienced an unprecedented wave of emigration since 1998. We show that, despite the massive exodus, the process does not constitute a diaspora, because Ecuadorians do not interact appropriately with natives.
JRC Directorate:Joint Research Centre Corporate Activities

Files in This Item:
There are no files associated with this item.


Items in repository are protected by copyright, with all rights reserved, unless otherwise indicated.